MAUDE Adverse Event Report: K2M, INC. DEFORMITY, UNIPLANAR SCREW; SIZE 7.5X45 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. DEFORMITY, UNIPLANAR SCREW; SIZE 7.5X45 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 801-37545M
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after final locking, the rod was still able to slide in the head of the mesa deformity uniplanar screw.Surgery was successfully completed with another screw, and an unknown delay.No adverse consequences, or medical intervention were reported.
 
Additional Manufacturer Narrative
Visual inspection: the returned screw had loss of anodization and slight deformation around the inner and outer collet which did not impact the functionality of the device.Functional inspection: the complaint screw was functionally inspected using the returned denali rod as well as a sample rod.The device was able to final lock onto the rods, using a sample quick locker, without issue.The rods were not able to slide along the collets, as reported.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.It is possible that the screw was not in a completely locked state during the procedure, causing the rod to slip along the screw head.As certain maneuvers applied during the procedure could not be replicated during functional testing, the failure mode could not be confirmed and the root cause could not be determined conclusively.
 
Event or Problem Description
It was reported that after final locking, the rod was still able to slide in the head of the mesa deformity uniplanar screw.Surgery was successfully completed with another screw and an unknown delay.No adverse consequences or medical intervention were reported.

Brand Name
DEFORMITY, UNIPLANAR SCREW; SIZE 7.5X45 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10824423
Report Number3004774118-2020-00300
Device Sequence Number11682496
Product Code NKB
UDI-Device Identifier10888857140660
UDI-Public10888857140660
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K141873
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number801-37545M
Device Catalogue Number801-37545M
Device Lot NumberGXXF
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2020
Initial Date Received by Manufacturer 10/16/2020
Supplement Date Received by Manufacturer01/29/2021
Initial Report FDA Received Date11/11/2020
Supplement Report FDA Received Date02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1